Alert archive / Arizona / Wind Advisories in 2006

Wind Advisory 10, NWS Flagstaff, AZ

April 5, 2006Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this wind advisory at Apr 5, 2006, 12:24 PM MST for Apache County, Coconino County, Navajo County, Arizona. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Apr 5, 2006, 12:24 PM MST (19:24 UTC)
Expired
Apr 5, 2006, 5:10 PM MST
In force
5 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 7.4 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2006-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 17 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2006-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 164 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
17 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
912 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
164 m²/s²
0-3 km storm-relative helicity
348 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KFGZ 051924
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1224 PM MST WED APR 5 2006

...VERY WINDY CONDITIONS ACROSS PORTIONS OF NORTHERN ARIZONA TODAY...

.A COLD FRONT WILL MOVE ACROSS ARIZONA TODAY BRINGING STRONG AND
GUSTY SOUTHWEST WINDS TO THE REGION. WINDS HAVE SLOWLY INCREASED
DURING THE MORNING BUT EXTENSIVE CLOUDINESS AND PRECIPITATION HAS
PREVENTED STRONGER WINDS FROM DEVELOPING. AS THE CLOUDS DIMINISH
THIS AFTERNOON...WINDS WILL QUICKLY INCREASE AND CONTINUE THROUGH
THE AFTERNOON.

WIND REPORTS RECEIVED BY THE NATIONAL WEATHER SERVICE OFFICE IN
FLAGSTAFF THROUGH 11 AM INCLUDE:

FLAGSTAFF.....31 MPH/39 MPH GUST
WINSLOW.......38 MPH/47 MPH GUST
PAGE..........31 MPH/39 MPH GUST
PRESCOTT......30 MPH/41 MPH GUST
SAINT JOHNS...31 MPH/38 MPH GUST
WINDOW ROCK...29 MPH/38 MPH GUST



AZZ009>011-016-017-039-060000-
/O.CAN.KFGZ.HW.W.0004.000000T0000Z-060406T0000Z/
/O.NEW.KFGZ.WI.Y.0010.060405T1924Z-060406T0000Z/
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-EASTERN MOGOLLON RIM-
WHITE MOUNTAINS-BLACK MESA AREA-
INCLUDING THE CITIES OF...KEAMS CANYON...KAIBITO...
CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...GANADO...
HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP...
NAVAJO N.M.
1224 PM MST WED APR 5 2006

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

A COLD FRONT MOVING ACROSS NORTHERN ARIZONA WILL BRING STRONG AND
GUSTY SOUTHWEST WINDS TO THE WARNING AREA TODAY. WINDS WILL
INCREASE THIS AFTERNOON WITH SUSTAINED WINDS OF 20 TO 30 MPH WITH
GUSTS UP TO 45 MPH. WINDS WILL DIMINISH DURING THE LATE AFTERNOON
AND EARLY EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$

AZZ004>007-015-052030-
/O.CAN.KFGZ.WI.Y.0009.000000T0000Z-060405T2100Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-WESTERN MOGOLLON RIM-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
FLAGSTAFF...WILLIAMS...MUNDS PARK
1224 PM MST WED APR 5 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND
ADVISORY. THE COLD FRONT RESPONSIBLE FOR THE STRONG WINDS HAVE
MOVED TO THE EAST OF THE AREA AND WINDS HAVE BEGUN TO DIMINISH IN
INTENSITY. EXPECT SOUTHWEST TO WEST WINDS 15 TO 25 MPH WITH GUSTS
TO 35 MPH THIS AFTERNOON.

$$

AZZ012>014-040-060000-
/O.CON.KFGZ.HW.W.0004.000000T0000Z-060406T0000Z/
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...DILKON...
KYKOTSMOVI
1224 PM MST WED APR 5 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. A COLD FRONT MOVING ACROSS NORTHERN ARIZONA WILL
BRING STRONG AND GUSTY SOUTHWEST WINDS TO THE WARNING AREA TODAY.
SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON BECOMING 25 TO 40 MPH
WITH GUSTS UP TO 60 MPH. WINDS WILL DIMINISH DURING THE EVENING
HOURS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH...OR GUSTS
OF 58 MPH OR MORE...ARE EXPECTED AND CAN LEAD TO PROPERTY DAMAGE.

$$
1 follow-up statement
000 
WWUS75 KFGZ 060010
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
510 PM MST WED APR 5 2006

.A STORM SYSTEM WILL MOVE ACROSS ARIZONA TONIGHT. AHEAD OF 
THIS STORM ACROSS EASTERN ARIZONA...STRONG WINDS WILL 
CONTINUE OVER EASTERN ARIZONA THROUGH THIS EVENING...THEN 
DECREASE OVERNIGHT.

WIND REPORTS RECEIVED BY THE NATIONAL WEATHER SERVICE OFFICE IN
FLAGSTAFF THROUGH 5 PM INCLUDE:

FLAGSTAFF.............31 MPH/39 MPH GUST
GRAND CANYON AIRPORT..35 MPH/41 MPH GUST
PAGE..................30 MPH/39 MPH GUST
WINSLOW...............39 MPH/59 MPH GUST

AZZ012>014-040-060300-
/O.CAN.KFGZ.HW.W.0004.000000T0000Z-060406T0000Z/
/O.NEW.KFGZ.WI.Y.0011.060406T0010Z-060406T0300Z/
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...DILKON...
KYKOTSMOVI
510 PM MST WED APR 5 2006

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS NEAR 45 MPH WILL 
CONTINUE THROUGH 8 PM...THEN DIMINISH OVERNIGHT. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR 
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN 
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. 
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$

AZZ009>011-039-060300-
/O.CAN.KFGZ.WI.Y.0010.000000T0000Z-060406T0000Z/
/O.NEW.KFGZ.WI.Y.0011.060406T0010Z-060406T0300Z/
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-BLACK MESA AREA-
INCLUDING THE CITIES OF...KEAMS CANYON...KAIBITO...
CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...GANADO...
NAVAJO N.M.
510 PM MST WED APR 5 2006

...WIND ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

SOUTHWEST WINDS FROM 20 TO 30 MPH WITH GUSTS NEAR 45 MPH WILL 
CONTINUE THROUGH 8 PM MST...THEN DIMINISH OVERNIGHT. A WIND 
ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$

AZZ016-017-060115-
/O.CAN.KFGZ.WI.Y.0010.000000T0000Z-060406T0000Z/
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
INCLUDING THE CITIES OF...HEBER...HAPPY JACK...FOREST LAKES...
SHOW LOW...GREER...PINETOP
510 PM MST WED APR 5 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND
ADVISORY. SOUTHWEST WINDS OF 15 TO 25 MPH WILL CONTINUE THIS 
EVENING...THEN DIMINISH OVERNIGHT. 

$$
JJ

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 5, 9:55 AM MST, 2 hours 29 minutes earlier.

Area forecast discussion, Apr 5, 9:55 AM MST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
955 AM MST WED APR 05 2006

.SYNOPSIS...A PACIFIC STORM SYSTEM AND COLD FRONT WILL BRING STRONG
WINDS...NUMEROUS RAIN AND SNOW SHOWERS...AND ISOLATED THUNDERSTORMS
TO NORTHERN ARIZONA TODAY. ANOTHER DISTURBANCE WILL MOVE ACROSS THE
AREA TONIGHT...BRINGING ADDITIONAL RAIN AND SNOW SHOWERS. HIGH
PRESSURE WILL RESULT IN WARMER TEMPERATURES AND CLEAR SKIES BY LATE
THURSDAY...AND INTO THE WEEKEND.

&&

.DISCUSSION...VIGOROUS COLD FRONT AND UPPER LEVEL SYSTEM WAS MOVING
ACROSS THE STATE THIS MORNING. AHEAD OF THE SFC COLD FRONT...
NUMEROUS RAIN AND SNOW SHOWERS WERE OCCURRING WITH A FEW ISOLATED
THUNDERSTORMS AS WELL. SNOW LEVELS HAVE FALLEN BELOW 7000 FEET IN
THE HEAVIEST SHOWERS...WITH HIGHER SNOW LEVELS IN THE WEAKER
SHOWERS. AS THE COLD FRONT PASSES...SNOW LEVELS WILL LOWER ACROSS
THE REGION.

SATELLITE SHOWS THE BACK EDGE OF THE MAIN CLOUD BAND WAS LOCATED
FROM THE KAIBAB PLATEAU SOUTHWARD TO KPRC AND TO JUST WEST OF KPHX
AT 10 AM. PCPN ACTIVITY SHOULD QUICKLY END WITH THE BACK EDGE AS IT
PROGRESSES EASTWARD ACROSS THE STATE. HAVE ADJUSTED POP GRIDS UPWARD
FOR THIS MORNING AND MADE SOME ADDITIONAL ADJUSTMENTS FOR THE
AFTERNOON PERIOD.

ANOTHER S/W TROUGH WILL PROGRESS ACROSS THE AREA LATER TODAY AS THE
COLD POOL MOVES BY. WITH LOWER SNOW LEVELS...THERE WILL BE SOME
ADDITIONAL ACCUMULATION OF SNOW WITH THIS FEATURE. WILL MAINTAIN
LIKELY OR HIGHER POPS FOR MANY LOCATIONS.

WIND ADVISORY AND HIGH WIND WARNING REMAINS IN EFFECT BUT WITH
INCREASED CLOUD COVER WINDS MAY NOT REACH EXPECTED LEVELS. WILL NEED
TO MONITOR THIS AND UPDATE AS REQUIRED.  DB

&&

.AVIATION...FOR THE 18Z PACKAGE...A STRONG STORM SYSTEM WILL PUSH
ACROSS NRN AZ TODAY. THIS WILL BRING STRONG SOUTHWEST WINDS WITH
WIND GUSTS TO 60 MPH FROM WINSLOW EASTWARD. ELSEWHERE...EXPECT GUSTS
OF 35 TO 45 MPH. RAIN AND SNOW WILL CONTINUE ACROSS THE MOGOLLON RIM
NW INTO SW UTAH. THE SNOW LEVEL WILL LOWER TO NEAR 5500 FEET BY THIS
EVENING. EXPECT EXTENSIVE CEILING OF 1000 FEET AGL OR LOWER TO FORM
OVER THE HIGHER TERRAIN. THERE WILL ALSO BE SCT THUNDERSTORMS. THE
THREAT OF RAIN AND SNOW SHOWERS ALONG WITH CEILINGS OF 2000 FEET AGL
OR LOWER WILL CONTINUE THROUGH EARLY THURSDAY. AVIATION DISCUSSION
NOT UPDATED FOR AMENDMENTS.  MAS

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING FOR WEDNESDAY UNTIL 00Z THURSDAY FOR AZ ZONES
009<014-016-017-039-040.
WIND ADVISORY FOR WEDNESDAY UNTIL 21Z FOR AZ ZONES 004>007-015.
&&
Hazardous weather outlook, Apr 5, 6:45 AM MST, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
645 AM MST WED APR 5 2006

AZZ004>018-037>040-060700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
645 AM MST WED APR 5 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

.A STRONG COLD FRONT WILL MOVE ACROSS ARIZONA TODAY. IN ADVANCE OF
THIS FRONT...STRONG SOUTHWEST WINDS ARE EXPECTED. AS A RESULT...A
HIGH WIND WARNING IS IN EFFECT FOR THE LITTLE COLORADO RIVER VALLEY
...NORTHEAST PLATEAU AREA...AND THE EASTERN MOGOLLON RIM. SOUTHWEST
WINDS OF 25 TO 40 MPH WITH GUSTS NEAR 60 MPH ARE EXPECTED IN THE
WARNING AREA. THERE IS ALSO A WIND ADVISORY IN EFFECT FOR A GOOD
PORTION OF COCONINO COUNTY. HERE SOUTH TO SOUTHWEST WINDS ARE
EXPECTED BETWEEN 20 TO 30 MPH WITH GUSTS NEAR 45 MPH. FOR MORE
DETAILS ON THE HIGH WIND WARNING AND THE WIND ADVISORY SEE OUR
CURRENT PRODUCT (PHXNPWFGZ). THE COLD FRONT WILL MOVE THROUGH
WESTERN PORTIONS OF NORTHERN ARIZONA DURING THE MORNING HOURS...AND
REACH THE ARIZONA/NEW MEXICO BORDER BY EARLY EVENING. SCATTERED
THUNDERSTORMS EMBEDDED WITHIN THE COLD FRONT...CAN POSSIBLY PRODUCE
EVEN STRONGER WIND GUSTS. THE VERY WINDY CONDITIONS WILL DIMINISH BY
THIS EVENING AS THE COLD FRONT MOVES EAST OF THE AREA.

SNOW LEVELS WILL LOWER TO AROUND 5500 FEET DURING THE AFTERNOON
HOURS. SNOW ACCUMULATION OF 1 TO 3 INCHES IS LIKELY TODAY. THE UPPER
LEVEL PORTION OF THE STORM WILL MOVE ACROSS NORTHERN ARIZONA
OVERNIGHT WITH ANOTHER 1 TO 4 INCHES OF SNOW POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 8:52 PM MSTHigh Wind WarningFGZApache, Coconino, Navajo20 hr

Nearby

Wind Advisories in Arizona, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.